Home » Frequently asked Questions on Health » Will the intake of Pentids harm me in future?

Will the intake of Pentids harm me in future?

Q: I am 21 years old. I have been suffering from ITP - Immune Thrombocytopaenic Purpura since I was 16. I took Wysolone for 4 years. I started with 60 mgs per day & continued for around 2 years, then gradually came to 40 mg, 30 mg, 20mg, 10mg & 5 mg per day. In case of bleeding / emergency I used to consult my doctor & take the required dosage of Wysolone (I have even taken 3 wysolone at the same time during emergency.) I also took Immuran for 17-20 days. But the doctor asked me to discontinue it due to its side-effects. Last year I underwent a splenectomy. Since then, I am taking Pentids 400 twice a day. I also suffer from throat infection at times. I keep Augmentin Duo 1000mg for emergency with me. What are the possible side-effects of Pentids 400? What can I do to avoid it? What are the possible problems that I may suffer from due the medicines I am taking. I was taking Wysolone, Primolute-N, Raricap, Shelcal 250 mg, Folvite- 5mg. I also had 4 corticosteroids injections before surgery.

A:Once the spleen is removed, for whatever reason, the person becomes more susceptible to infections. The more serious ones are pneumococcal and meningococcal. It is recommended that vaccines should be taken by such persons, from time to time as per normal schedule. These days, the use of oral penicillins (such as Pentids) is not recommended for several reasons. Firstly, the absorption of oral penicillin is not good and hence adequate, bio available blood levels cannot be maintained. Secondly, with such low dose and uncertain absorption, there is every possibility that sensitive bacteria will become resistant to not only oral penicillin G but also other penicillins (such as ampicillin, amoxycillin, etc). Thirdly, there will be gastro-intestinal side effects. Instead, the person should be alert and at the first sign of bacterial infection, appropriate prophylactic medicine should be taken. Please keep in mind that removal of spleen does not have any effect on viral infections. Hence one should differentiate viral from bacterial infections and not take unnecessary medication. Most of the seasonal infections are due to viruses.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------